Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|Random_254 - Tue Jun 08, 2010 7:40 am||
I messed up my sleeping pattern to the point where i would wake up at 7 Pm.
One day i woke up at 7:30 Pm and decided to use xanax to "fix" my sleeping schedule, i took 2 mg, at midnight i went to sleep, i woke up at 8 am.
5 days have passed since then, i fixed my sleeping problem, but i can't think,not like i used to, i feel that my cognitive abilities have decreased significantly.
I took xanax in the past,but when i took it that night i had no tolerance, since the last time i took xanax was about 1.5 weeks before that night.
My question:could my decrease in intellect be permanent? I used to speak in an articulate manner, now i find it very hard to do in "real time" as in when speaking to people. Could this be permanent ?
I also cannot sleep more then 6-7 hours a per night,no matter how tired i am.
Before, when i was tired i slept 10+ hours.
Thank you in advance.
|Faye Lang, RN, MSW - Thu Jul 01, 2010 5:35 pm||
Generally, the symptoms you describe would not be permanent. You did not mention what your Xanax is prescribed for; I encourage you to discuss with your physician the problems you've had with sleep and the subsequent symptoms you've had. A reduced dosage may be indicated. Since you were having a disrupted sleep pattern before you re-established a better pattern, the fatigue could be cumulative, so that it would take a few days for you to again feel your usual level of alertness. I always urge people to maintain a record of their symptoms - when they occur, the severity, and what you were doing before and/or during their occurrence. The record will help your doctor quickly see if there is a specific pattern or issue that needs to be addressed. If your symptoms have not resolved and you haven't already seen your doctor to begin evaluating your situation, I urge you to do so now.
Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.